MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 8MM X 24CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120824
Medical Device Problem Codes Unraveled Material (1664); Migration (4003); Separation Problem (4043); Premature Separation (4045)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Manufacturing site name: (b)(4).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device l14786 number, and no non-conformances related to the reported complaint condition were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a ruptured a1 penetrating branch aneurysm with subarachnoid hemorrhage (sah), an 8mm x 24cm galaxy g3 (gly120824/l14786) coil was advanced ¾ or more into the aneurysm but became unraveled when the physician pulled back on the coil.The physician attempted to withdraw the coil to ¿avoid coming to the main vessel¿ and the concomitant headway duo (terumo) microcatheter was slowly retracted but the ¿coil was separated¿.The coil was implanted between the target aneurysm and the internal carotid (ic-top) and is scheduled to be removed via craniotomy and surgical clipping.It was last reported that the patient remains hospitalized.The procedure was reportedly conducted in accordance with the instructions for use (ifu).Additional information received indicated that the ¿failure of the (enpower (ecb00018200/l16082) control] cable was also considered¿.Clipping was performed via craniotomy and the unraveled coil was not removed.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received indicated that that the embolic coil separated into two or more pieces and did not migrate.The physician attempted to remove the coil with a snare device before the craniotomy was attempted but ¿it was difficult¿.It is unknown if the patient experienced any new adverse events related to the reported event.It was also reported that the control cable was also suspected as one of the possible failures which could lead the micro coil to detach while pulling the mc.No further information could be obtained.Initial reporter phone: (b)(6).Section h6: device codes has been updated to separation problems based on additional information received.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a ruptured a1 penetrating branch aneurysm with subarachnoid hemorrhage (sah) in a 60-year-old male, an 8mm x 24cm galaxy g3 (gly120824/l14786) coil was advanced ¾ or more into the aneurysm but became unraveled when the physician pulled back on the coil.The physician attempted to withdraw the coil to ¿avoid coming to the main vessel¿ and the concomitant headway duo (terumo) microcatheter was slowly retracted but the ¿coil was separated¿.The coil was implanted between the target aneurysm and the internal carotid (ic-top) and is scheduled to be removed via craniotomy and surgical clipping.It was last reported that the patient remains hospitalized.The procedure was reportedly conducted in accordance with the instructions for use (ifu).Additional information received indicated that the ¿failure of the [enpower (ecb00018200/l16082) control] cable was also considered¿.Clipping was performed via craniotomy and the unraveled coil was not removed.Additional information received indicated that the embolic coil separated into two or more pieces and did not migrate.The physician attempted to remove the coil with a snare device before the craniotomy was attempted but ¿it was difficult¿.It is unknown if the patient experienced any new adverse events related to the reported event.No further information could be obtained.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device l14786 number, and no non-conformances related to the reported complaint condition were identified.Coil unraveled/stretched and separation are known potential complications associated with the use of the galaxy g3 coil in the treatment of intracranial aneurysms.The root cause of the event cannot be conclusively determined based on the minimal information available for review; however, ruptured aneurysms are difficult to treat.Coil unraveling/stretching and separation are indicative of the application of excessive force, possibly in an attempt to overcome resistance.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of coil damage.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.The ifu also cautions that if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.The microcoil system should be gently removed.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Assignment of root cause for the event remains speculative and inconclusive; however, it is possible that clinical and procedural factors, including aneurysm/vessel characteristics, device manipulation, and interaction with the concomitant microcatheter, may have contributed.Unsuccessful additional attempts have been made as to determine why failure of the control cable was also considered.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 8MM X 24CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9218990
Report Number3008114965-2019-01209
Device Sequence Number19359542
Product Code KRD
UDI-Device Identifier10886704077589
UDI-Public10886704077589
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Catalogue NumberGLY120824
Device Lot NumberL14786
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER CONTROL CABLE; HEADWAY DUO, TERUMO MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR